Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 1, 2015, 7:09 PM CDT for Jim Wells County, Texas. It was in force for 111 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 7:09 PM CDT (00:09 UTC)
- Expired
- Apr 1, 2015, 9:00 PM CDT
- In force
- 111 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 7:47 PM CDT | FLASH FLOOD | 6 W Orange Grove, TX | SPOTTER REPORTS WATER INTO HOME WITH 6 INCHES OF WATER FLOWING THROUGH ENTIRE FIRST FLOOR OF HOME. SURROUNDING ROADS ALSO FLOODED. QUOTE FROM SPOTTER...WORST FLOODING IN 22 YEARS OF LIVING THERE. NEAR INTERSECTION OF 308 AND 315. |
| Apr 1, 9:00 PM CDT | FLASH FLOOD | 11 N Alice, TX | HOUSE EVACUATED ON CO ROAD 222 DUE TO WATER ENTERING BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
444
WGUS54 KCRP 020009
FFWCRP
TXC249-020200-
/O.NEW.KCRP.FF.W.0011.150402T0009Z-150402T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 707 PM CDT...DOPPLER RADAR INDICATED A PERSISTENT THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN OVER THE WARNED AREA WITH AN ADDITIONAL
INCH OR TWO POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ORANGE GROVE AND WESTDALE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...QUINTA CREEK...
LEON CREEK...EL CARO CREEK...RUCES CREEK...TECOLOTE CREEK AND AGUA
DULCE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2797 9791 2790 9796 2789 9800 2787 9804
2789 9810 2799 9809
$$
HART1 follow-up statement
276
WGUS74 KCRP 020058
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 PM CDT WED APR 1 2015
TXC249-020200-
/O.CON.KCRP.FF.W.0011.000000T0000Z-150402T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS TX-
758 PM CDT WED APR 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL JIM WELLS COUNTY...
AT 753 PM CDT...A PERSISTENT THUNDERSTORM CONTINUES TO PRODUCE HEAVY
RAIN ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES THAT 3 TO 5
INCHES OF RAIN MAY HAVE ALREADY FALLEN. AN ADDITIONAL 1 TO 2 INCHES
OF RAINFALL WILL BE POSSIBLE FROM THIS THUNDERSTORM. TRAINED WEATHER
SPOTTERS HAVE REPORTED FLASH FLOODING BETWEEN ORANGE GROVE AND
HIGHWAY 281...MAINLY TO THE SOUTH OF FARM TO MARKET ROAD 624 WEST.
WATER HAS MADE IT INTO HOMES ACROSS PORTIONS OF THE WARNED AREA.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
ORANGE GROVE AND WESTDALE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...QUINTA CREEK...
LEON CREEK...EL CARO CREEK...RUCES CREEK...TECOLOTE CREEK AND AGUA
DULCE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2797 9791 2790 9796 2789 9800 2787 9804
2789 9810 2799 9809
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 6:49 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 1, 6:49 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 649 PM CDT WED APR 1 2015 .DISCUSSION...UPDATE FOR 00Z AVIATION. && .AVIATION...MIX OF VFR/MVFR THIS EVENING WITH FLIGHT RULES DETERIORATING OVERNIGHT. FIRST...CONVECTIVE THREAT VCNTY KALI THRU APPROX FIRST HR OF VALID TAF AS ISO TO SCT TSRA CONTINUES TO DVLP JUST N OF TERMINAL. OTHERWISE...TAF PERIOD SHOULD BE PRECIP FREE AT ALL TERMINALS. STRATUS PROG TO DVLP OVERNIGHT WITH MVFR/IFR CIGS XPCTD TO IMPACT KVCT/KCRP/KALI BY OR SHORTLY AFTER 06Z WITH LOW CIGS REACHING KLRD BY SUNRISE. TEMPO LIFR CONDITIONS POSSIBLE AT KCRP/KVCT. CIGS WILL GRADUALLY TRANSITION BACK TO MVFR AND EVENTUALLY VFR BY MIDDAY THURS. BREEZY SSERLY SFC WINDS THIS EVENING BCMG LIGHTER OVERNIGHT...THEN INCREASING AGAIN TO 15 TO 20 KTS SUSTAINED THURS AFTN. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 82 71 82 61 / 10 10 10 10 30 VICTORIA 69 81 70 80 57 / 20 10 10 20 30 LAREDO 69 92 70 91 60 / 10 10 10 10 30 ALICE 68 87 69 86 60 / 10 10 10 10 30 ROCKPORT 69 74 70 76 61 / 20 10 10 10 30 COTULLA 66 90 68 86 59 / 10 10 10 10 30 KINGSVILLE 69 86 70 85 62 / 10 10 10 10 30 NAVY CORPUS 69 75 70 76 62 / 20 10 10 10 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, Apr 1, 5:18 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 518 AM CDT WED APR 1 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 518 AM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO AND SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS A COLD FRONT MOVES INTO SOUTH TEXAS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. SMALL CRAFT ADVISORY CONDITIONS WILL EXIST OVER THE COASTAL WATERS FRIDAY NIGHT AND SATURDAY AS A STRONG OFFSHORE FLOW OCCURS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LK/TMT
In the hours before
Special weather statement, Apr 1, 5:42 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CDT WED APR 1 2015
TXZ241-012315-
JIM WELLS-
542 PM CDT WED APR 1 2015
...A STRONG THUNDERSTORM IS AFFECTING NORTHERN JIM WELLS COUNTY...
AT 540 PM CDT...A STRONG THUNDERSTORM WAS NEAR WESTDALE...OR 13 MILES
NORTH OF ALICE...MOVING NORTH AROUND 15 MPH.
WINDS AROUND 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...ORANGE GROVE.
LAT...LON 2790 9818 2806 9815 2806 9789 2804 9787
2784 9798
TIME...MOT...LOC 2240Z 198DEG 15KT 2795 9806
HARTSpecial weather statement, Apr 1, 6:14 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 614 PM CDT WED APR 1 2015 TXZ241-020000- JIM WELLS- 614 PM CDT WED APR 1 2015 ...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT NORTH CENTRAL JIM WELLS COUNTY... AT 612 PM CDT...A STRONG THUNDERSTORM WAS NEAR TECALOTE...OR 12 MILES NORTH OF ALICE...SLOWLY DRIFTING NORTH. WIND GUSTS AROUND 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS POSSIBLY IMPACTED INCLUDE... MIDWAY AND WESTDALE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2790 9796 2790 9813 2802 9817 2804 9796 TIME...MOT...LOC 2312Z 170DEG 4KT 2794 9807 HART
Local storm report, Apr 1, 6:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HEAVY RAIN 8 W ORANGE GROVE 27.96N 98.07W
04/01/2015 E3.00 INCH JIM WELLS TX PUBLIC
HEAVY RAINFALL AND 40 MPH WINDS REPORTED BY PUBLIC NEAR
MIDWAY. WATER GOING FROM STREET TOWARD GARAGE.
&&
GWILKThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:38 PM CDT | Areal Flood Warning | CRP | Jim Wells | 112 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.